Format

Send to

Choose Destination
See comment in PubMed Commons below
Transpl Int. 2013 Feb;26(2):e4-7. doi: 10.1111/tri.12025. Epub 2012 Nov 29.

Sirolimus therapy may cause cardiac tamponade.

Author information

1
Service de Transplantation Rénale et Soins Intensifs, Hôpital Necker, Assistance Publique Hôpitaux de Paris, Université Paris Descartes, Paris, France.

Abstract

The side-effects associated with the immunosuppressive drug sirolimus are numerous and constitute a major limitation for its use in renal transplantation. In this study, we describe two cases of renal transplant recipients treated with sirolimus who developed pericardial tamponade associated with interstitial pneumonia, proteinuria, microcytic anemia and, in one case, lymphocytic meningitidis. An extensive search for infectious agents was negative, and all symptoms disappeared after sirolimus interruption. Therefore, this case demonstrates for the first time that sirolimus can cause pericardial tamponade as well as lymphocytic meningitidis.

PMID:
23189945
DOI:
10.1111/tri.12025
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center